Hi Fancy .
I have had 3 separate incindences of needing Methyl prednisolone drips for MS, ,..
the 1st time , was given a booster dose of 5days Drip in hospital followed by titrating Prednisone pills which I took at home ..
The next time , the specialist experimented on me with another type of medication, with horrendous disastrous effects and had to hurriedly resort to give me the drip , but only for 3 days , no follow up with Prednisone pills , which made me begin to wonder ?...I investigated info on the various meds they'd used ; the Specialist knew he made a blunder.
So the last time , in November 05, admitted to hospital again,
I knew what to expect , and demanded that I have full control over my medication and decisions , ..
subsequently , I had 5 days of the Methyl pred. drip ;
it never did any thing different , my symptoms of spasm/ stiffness were exactly as I had been at the beginning ,
so I demanded to be given the prednisone PILLS. to take home .!..they relented , realizing I was right , they'd neglected to give them the previous time before , ..
I took them home , and from taking the first PILL , all my symptoms began to change like magic ! I'm now back to 'normal' as I was .
I have now got a prescription at home for the Prednisone PILLS here if needed , to save a trip to hospital , taking up a bed , and to see if I can control my symptoms myself .
I appreciate the specialist now trusts me , and knows i know my own body , how it reacts.
I also asked to be given a script for Diazepam , for my spasms ,which I had been given once before , but only one small amount , I believed they might've made a good difference to my legs, but they didn't like me to have them ,.. " they're addictive !" I was told .
( I am a nightmare to Drs , as I have bad rections to almost all meds for MS; )
My legs used to keep me awake all through the night,spasming , in contortions , writhing around ,..
I was left wondering whether I'd have to live like this forever !..
3 years in a wheelchair is nothing , but no sleep .. unbearable !!...
it was dreadful , having to get out of bed into my wheelchair , middle of the night ,
or sit on the side , legs out , crying ; it was dreadful and upset my husband , and his sleep .
When I explained my request for a trial of Diazepam , the specialist was concerned ,
but I said , " I don't care if I have to become addicted to them , this is quality of life I'm talking about !.. I want some peace and some sleep, ... I have to live some sort of a life !.. I'm in a damned wheelchair forever !!, .. what more do you expect me to suffer ?!" ..
He thought , then gave in, nicely and wrote the script .
I'm only taking 1 2mg pill , and it is magic !!
I sleep right through the night with NO spasms ..
and none during the day ,
so I believe I've come to a turning point in my disability ,
..I'm doubting I'll have to go back to hospital for a long time , nor have to take those Prednisone pills I've got , either .
I don't know if this is of any help to you Fancy , but that has been my experience with Steroids , Drip and pills . ..
Side effects of the Methyl Prdnisonlone drip ,... nothing bad at all , when it worked , ..
just found I was more on a " high " in the Ward , ..
talked and stayed awake , ( read magazines ) but that disappeared when I came home.. nothing else untoward.
So , I hope this may give any one else an idea ,
just believe in yourself
like I have ,
have faith you know your own body ,
realize that sometimes the drs and Specialists might not always know what's the right thing for you ;
... speak up , ask questions , .. and find information ..
I have learnt by trial and error , mostly by the medical professionals errors !..
now ,after 4 months of Diazepam , I'm on Cloud 9 !..
I'm in control of my own body , and I can't wait to go for my hospital check in June , to tell him the good news of my progress!..
So Fancy , good luck with your Drip ,
I can assure you there are no bad side effects with the Methylprednisone .. , ..
So Hope all goes well for you for your hospital stay .
Good Luck .. let us know how it goes ?.